Does this look like a bruise? (photos)

Went in for my follow up for tear trough (post three months), and my nurse concluded that I was bruising and not experiencing a Tyndall effect. She recommends for me to Use v beam laser in order to treat "residual bruising" . Does anyone else think that this is merely a bruise? In some pictures you can see a yellowish discoloration close to my eyes which could be an indication of a bruise , but would like to make sure !

Doctor Answers 4

Post op bruising

A bruise isn't going to last for 3 months. However, laser would be the best option for treating this discoloration. So sorry that you are experiencing this.

Kindly,

Kouros Azar


Thousand Oaks Plastic Surgeon
4.8 out of 5 stars 21 reviews

Does not seem to be Tyndall effect

Thanks for the photos.  It does look like a "bruise" especially on the right.  However, bruises don't last that long and it becomes an area to be treated with lasers and Retin A. It does not appear to be a tyndall effect.

Tyndall Under Eyes From Filler or Bruising

You may have some hemosiderin deposition, but you don't look very "tyndall" from the pictures.  Pulsed dye laser does very little, tattoo lasers or fractional lasers and microneedling help.  you can always try reversing the filler if you are unhappy.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 168 reviews

Does this look like a bruise?

Hello Sasha1988,

Bruising would not be present 3 months after injection unless you had such a severe bruise at the time of injection that it stained the overlying skin.  This would not have been subtle but rather really prominent bruising which would be very rare for injectables.  It is possible that you simply have vascular congestion (blocked up blood vessels) in that area.  If they existed prior to the injection (which is what usually happens) this it is likely from allergies.  If it didn't develop until after injection then it is possible the filler is obstructing part of the natural flow.  Without knowing more the best treatment is to follow up with your injector.  Lasers can help with skin discoloration so even if this isn't a bruise it could help with vascular congestion.  However, if it is the Tyndall effect then the laser won't improve it.  Only time or removing the product with an injection will make that get better.

I hope this helps and good luck. 

William Marshall Guy, MD
The Woodlands Facial Plastic Surgeon
5.0 out of 5 stars 25 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.